MAUDE Adverse Event Report: AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH

AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH08-40-75US
Medical Device Problem Codes Leak/Splash (1354); Product Quality Problem (1506); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance received one chameleon catheter opened by the account without the packaging.Visual inspection found the catheter to be intact and there was fluid in the balloon.The reported issue was confirmed.A process improvement has been initiated to address this issue.This report is being submitted as part of remediation activities associated with capa #643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during balloon inflation inside the patient¿s vein, the physician felt adequate pressure was applied to open the vessel, and it was not until they deflated the balloon that they noticed blood infiltration.Upon further investigation, it was found that the proximal end of the balloon leaked where it was attached to the shaft closest to the exit port causing pressure in the balloon to not be sustained and had leakage of contrast.It was stated that there was no burst occurred, just a subtle leak detected by infiltration of blood while in vessel.No defects/damages found on the product where the leak was observed (crack, cut, etc.).There were 3-4 inflations (in total) applied to the device prior to the issue occurring.Also, prior to use, it was observed that the hooked pin in the distal tip of the balloon catheter was very difficult to remove but it was removed as normal by pulling it out using their fingers, but it required more force than normal.Tego was not utilized.There was no luer adapter issue.Chg (chlorhexidine gluconate) wash the cleaning agent used on the insertion site prior to product placement.A sheath was in place as normal but the leak did not occur at site of insertion.A 3ml luer lock syringe (hand syringe) filled with 50/50 contrast and saline (inflation fluid) was being utilized with the device and balloon was said to be inflated by syringe.Aside from saline, there was no other cleaning agent used on the device.Introducer sheath was also used; sheath french size and brand were 6fr.Merit and the make and size of guidewire were angled glide,.035.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.No excessive force used during delivery and during withdrawal.The device was flushed per ifu (instruction for use) with no issues identified.It was said that there was just a minuscule amount of blood loss and no blood transfusion was required.No medical intervention/treatment provided due to the event.Catheter was not repaired as nothing could be done to repair it.Also, they did not pull out another catheter as the physician determined that the balloon have held sufficient pressure to open the vessel, and therefore further intervention was not required.Balloon leak did not also affect the case or outcome as it was very small so the procedure was still completed.There was no reported patient injury.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS  6777016
Manufacturer (Section G)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS   6777016
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20003324
Report Number3011144059-2024-00007
Device Sequence Number15311640
Product Code KRA
UDI-Device Identifier07290016745047
UDI-Public07290016745047
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberCH08-40-75US
Device Catalogue NumberCH08-40-75US
Device Lot Number22001417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA1217
Patient Sequence Number1
Patient SexFemale